Scattering of transverse-magnetic waves with a nonlinear film

Formal field solutions in quadratures

Kok-Ming Leung, R. L. Lin

    Research output: Contribution to journalArticle

    Abstract

    An exact analytical study of the field solution involved in the scattering of a plane transverse-magnetic electromagnetic wave with a film having an intensity-dependent nonlinearity is presented here. By finding exact integrating factors, a formal solution expressed in terms of simple quadratures is derived. An explicit result for the reflection coefficient as a function of the incident intensity is presented for a Kerr medium.

    Original languageEnglish (US)
    Pages (from-to)5007-5012
    Number of pages6
    JournalPhysical Review B
    Volume44
    Issue number10
    DOIs
    StatePublished - 1991

    Fingerprint

    quadratures
    Electromagnetic waves
    Scattering
    scattering
    electromagnetic radiation
    nonlinearity
    reflectance

    ASJC Scopus subject areas

    • Condensed Matter Physics

    Cite this

    Scattering of transverse-magnetic waves with a nonlinear film : Formal field solutions in quadratures. / Leung, Kok-Ming; Lin, R. L.

    In: Physical Review B, Vol. 44, No. 10, 1991, p. 5007-5012.

    Research output: Contribution to journalArticle

    @article{971f2820a10540f6a1e35085a001733e,
    title = "Scattering of transverse-magnetic waves with a nonlinear film: Formal field solutions in quadratures",
    abstract = "An exact analytical study of the field solution involved in the scattering of a plane transverse-magnetic electromagnetic wave with a film having an intensity-dependent nonlinearity is presented here. By finding exact integrating factors, a formal solution expressed in terms of simple quadratures is derived. An explicit result for the reflection coefficient as a function of the incident intensity is presented for a Kerr medium.",
    author = "Kok-Ming Leung and Lin, {R. L.}",
    year = "1991",
    doi = "10.1103/PhysRevB.44.5007",
    language = "English (US)",
    volume = "44",
    pages = "5007--5012",
    journal = "Physical Review B-Condensed Matter",
    issn = "1098-0121",
    publisher = "American Physical Society",
    number = "10",

    }

    TY - JOUR

    T1 - Scattering of transverse-magnetic waves with a nonlinear film

    T2 - Formal field solutions in quadratures

    AU - Leung, Kok-Ming

    AU - Lin, R. L.

    PY - 1991

    Y1 - 1991

    N2 - An exact analytical study of the field solution involved in the scattering of a plane transverse-magnetic electromagnetic wave with a film having an intensity-dependent nonlinearity is presented here. By finding exact integrating factors, a formal solution expressed in terms of simple quadratures is derived. An explicit result for the reflection coefficient as a function of the incident intensity is presented for a Kerr medium.

    AB - An exact analytical study of the field solution involved in the scattering of a plane transverse-magnetic electromagnetic wave with a film having an intensity-dependent nonlinearity is presented here. By finding exact integrating factors, a formal solution expressed in terms of simple quadratures is derived. An explicit result for the reflection coefficient as a function of the incident intensity is presented for a Kerr medium.

    UR - http://www.scopus.com/inward/record.url?scp=26744471076&partnerID=8YFLogxK

    UR - http://www.scopus.com/inward/citedby.url?scp=26744471076&partnerID=8YFLogxK

    U2 - 10.1103/PhysRevB.44.5007

    DO - 10.1103/PhysRevB.44.5007

    M3 - Article

    VL - 44

    SP - 5007

    EP - 5012

    JO - Physical Review B-Condensed Matter

    JF - Physical Review B-Condensed Matter

    SN - 1098-0121

    IS - 10

    ER -